Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 26, NWS Miami, FL

June 25, 2019Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 25, 2019, 3:55 PM EDT for Palm Beach County, Florida. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2019, 3:55 PM EDT (19:55 UTC)
Expired
Jun 25, 2019, 4:45 PM EDT
In force
50 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 112 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 4:30 PM EDTTSTM WND GST 5315 Wnw Boca Raton Eques, FLLOXAHATCHEE RAWS SITE (LOHF1) REPORTED A TSTM WIND GUST OF 52 MPH (46KT).
Jun 25, 4:30 PM EDTTSTM WND GST 5315 Wnw Boca Raton Eques, FLLOXAHATCHEE RAWS SITE (LOHF1) REPORTED A TSTM WIND GUST OF 53 MPH (46KT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1995 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1995 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

793 
WUUS52 KMFL 251955
SVRMFL
FLC099-252045-
/O.NEW.KMFL.SV.W.0026.190625T1955Z-190625T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
355 PM EDT Tue Jun 25 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Palm Beach County in southeastern Florida...

* Until 445 PM EDT.

* At 354 PM EDT, severe thunderstorms were located along a line
  extending from near Lion Country Safari Park to 7 miles southwest
  of Loxahatchee NWR, moving west at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Wellington, Lion Country Safari Park and Loxahatchee NWR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2676 8061 2638 8052 2644 8021 2675 8035
TIME...MOT...LOC 1954Z 093DEG 10KT 2670 8044 2644 8032 

HAIL...1.00IN
WIND...60MPH
 
$$

BAXTER
2 follow-up statements
458 
WWUS52 KMFL 252025
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
425 PM EDT Tue Jun 25 2019

FLC099-252045-
/O.CON.KMFL.SV.W.0026.000000T0000Z-190625T2045Z/
Palm Beach FL-
425 PM EDT Tue Jun 25 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL PALM BEACH COUNTY...

At 421 PM EDT, severe thunderstorms were located along a line
extending from near Lion Country Safari Park to 9 miles west of
Wellington, and are moving slowly to the west.
 
HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lion Country Safari Park, Loxahatchee NWR, and US 98 near 
twentymile bend. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2660 8028 2656 8056 2676 8061 2675 8035
TIME...MOT...LOC 2021Z 352DEG 0KT 2672 8045 2662 8039 

HAIL...1.00IN
WIND...60MPH
 
$$

BAXTER
879 
WWUS52 KMFL 252038
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
438 PM EDT Tue Jun 25 2019

FLC099-252048-
/O.EXP.KMFL.SV.W.0026.000000T0000Z-190625T2045Z/
Palm Beach FL-
438 PM EDT Tue Jun 25 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY WILL
EXPIRE AT 445 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.

LAT...LON 2660 8028 2656 8056 2676 8061 2675 8035
TIME...MOT...LOC 2038Z 093DEG 10KT 2672 8045 2662 8039 

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:10 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 25, 1:10 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Miami FL
110 PM EDT Tue Jun 25 2019

.AVIATION...
Generally VFR outside of afternoon/evening showers & storms. Sea
breezes are expected to push inland today, helping to spur
convection. Terminals could see bouts of sub-VFR conditions around
convection. Higher storm chances are over southern portions of the
area today. Convection should trend down after sunset with light
wind flow returning overnight though a few storms could push
towards APF this evening. A wildfire inland of FLL/FXE will need
to be monitored in case the smoke blows back towards a terminal
overnight into the morning.

&&

.PREV DISCUSSION... /issued 1128 AM EDT Tue Jun 25 2019/

..Hot and stormy afternoon and evening today...
..Wildfire smoke could impact Broward and Palm Beach...

UPDATE...
A wide variety of meteorological concerns today with heat, smoke
from a wildfire, and the potential of strong storms on the docket.
Let's begin with the heat as stifling low level moisture, a lack
of flow, the tardy start to the sea breeze, and plenty of
sunlight to push many areas beyond or close to Heat Advisory
criteria. Have added Palm Beach County to the Heat Advisory and
will continue to monitor the other areas. The main reasoning for
Palm Beach County is the lack of any moderating force (Broward and
Miami-Dade did see some convection yesterday to help refresh the
atmosphere a bit).

Meanwhile in inland Broward, a wildfire continues to burn acres of
Everglades. The morning southwesterly flow pushed the smoke
towards Palm Beach County this morning and the shifting wind could
direct the smoke to other areas including parts of metropolitan
Broward through the day. This will need to be monitored,
particularly overnight, but the Florida Highway Patrol has not
reported any major obstructions to visibility on area highways.

Moving on to the afternoon and evening, a ripe atmosphere could
support strong to severe storms today. Lapse rates aloft are
capable of supporting strong updrafts and temperatures are cool
enough to permit hail formation. Add in the influence of the sea
breeze and other boundaries hanging out around the area and there
might be strong to severe storms with damaging winds and hail
later today. Updated the HWO to bring the threats a bit closer to
the east coast in case the sea breeze continues its tardy trend
lately. Future updates may be needed if the threat materializes a
bit more intensely than currently forecast.

Have a pleasant Tuesday!

PREV DISCUSSION... /issued 747 AM EDT Tue Jun 25 2019/

AVIATION...
Generally VFR and light wind flow until the sea breeze develops
later today. As the sea breeze advances inland, showers and
thunderstorms will develop with a focus on the afternoon and early
evening hours. Light winds and fair weather return overnight with
a general repeat of the pattern for Wednesday.

PREV DISCUSSION... /issued 245 AM EDT Tue Jun 25 2019/

DISCUSSION...
Today through Wednesday : With a wildfire across portions of the
Everglades in Broward County, areas of patchy smoke are possible
early this morning, especially with winds favoring the lighter side.
We will continue to monitor in case for the off chance of issuing a
dense smoke advisory, but at this time, that doesn't look likely.
Otherwise, deep layer high pressure centered to our west will remain
the dominant influence on our weather once again today. Low-level
flow will remain weak enough for both the Atlantic and Gulf sea
breezes to develop and move inland this afternoon, bringing isolated
to scattered shower and thunderstorm chances to mainly the interior
and western portions of the east coast metro areas. GFS forecast
500 mb temps look to be a tiny bit warmer than average for the
next couple of days, but the possibility of strong storms cannot
be ruled out, especially as forecast lapse rates look to be
conditionally unstable and diurnal heating/sea breeze collision
takes place. With that in mind, frequent lightning, small hail,
and gusty winds will be possible with the stronger storms.

Wednesday we will begin to see the ridge of high pressure
eroding and retrograding away from Florida with winds becoming
more easterly. As this occurs, rain chances will be on the rise
and coverage will be more widespread with a more diurnal
convective summertime pattern in place. The only caveat here is
that models are indicating Saharan dust will drift back southward
across the peninsula back into South Florida. If this were to
happen, rain chances could possibly be lower than expected, though
storms tend to be stronger and more organized due to stronger
updrafts and smaller/thicker anvils. At this time, favoring the
higher end POPs (50 to 60%) due to the favorable pattern for
convection, but will continue to monitor.

Hot temperatures remain the main story over the next few days as
highs climb into the mid to upper 90s. This will send heat index
values soaring up above 100 degrees by late morning, with many
areas remaining in the 100-106 degree range through the afternoon.
It appears that Collier and Mainland Monroe Counties should again
reach Heat Advisory criteria of 108 degrees for two hours or
more, so an advisory is in effect for these areas today. Coastal
Palm Beach County and perhaps interior Miami-Dade County may reach
Heat Advisory conditions today as well, but confidence is too low
to include at this time. We will keep an eye on temperatures in
these areas as the morning progresses and an additional Advisory
may be warranted later. Regardless of whether or not your area is
in an advisory, be sure to slow down and take breaks if you're
spending time outdoors.

Thursday through Monday : The deep layer ridge gradually retrogrades
away from Florida allowing the steering flow to become more easterly
with time (veering more southerly by early next week). This will
bring us back into a diurnal shower/thunderstorm cycle with
overnight/morning Atlantic showers followed by afternoon interior
and west coast thunderstorms. However, as we move into the end of
the week into the weeekend, we will have to monitor the progression
of a tropical wave well to the south (in the Carribean) of Florida
as it will bring in deep tropical moisture associated with a
trough that looks to break off from the wave. This will lead to
increased rain chances, higher coverage, and a wetter pattern for
the end of the week into the weekend. There will be some relief of
the high temperatures with the increased cloud cover and rain
chances as temperatures will be back closer to normal.

MARINE...
Generally favorable boating conditions are expected through mid-
week. Mid-week through the end of the week, chances for showers
and thunderstorms will be increasing along with coverage. Seas
will be generally 3 feet or less.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  78  92  78  90 /  20  30  20  30
Fort Lauderdale  80  91  80  88 /  20  40  30  30
Miami            80  92  79  90 /  20  50  30  30
Naples           78  93  76  91 /  20  40  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for FLZ067>070-075-168.

AM...None.
GM...None.
&&

AVIATION...02/RAG
Hazardous weather outlook, Jun 25, 10:17 AM EDT, 5 hours 38 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1017 AM EDT Tue Jun 25 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
260230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1017 AM EDT Tue Jun 25 2019

...Thunderstorms possible, especially in the Interior Areas...
...Heat Advisory: Palm Beach, Collier and mainland Monroe Counties...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Thunderstorms will be possible today across South
Florida, especially in the interior areas this afternoon. Lightning,
small hail, localized street flooding, and isolated damaging wind
gusts are the primary hazards.

Waterspouts: There is a slight chance of waterspouts today,
especially over Lake Okeechobee.

Wind: There is a slight chance of damaging wind gusts, mainly in the
interior this afternoon. Wind gusts of around 50 mph are possible
today.

Hail: Small hail is possible today with any thunderstorms across
South Florida.

Flooding: Localized flooding of roadways, especially in areas with
poor drainage, or in low laying places is possible today.

Temperatures: There is a Heat Advisory in effect for Collier and
Mainland Monroe counties, where the heat index is forecast to exceed
108 for two hours or more this afternoon.

Visibility: Smoke from a wildfire burning over inland Broward County
may cause reductions in visibilities over portions of Broward and
Palm Beach Counties.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Thunderstorm chances will continue with coverage increasing later
this week. The primary hazards are lightning, gusty wind, small hail,
and localized street flooding.

Heat index values will likely be above 105 degrees over portions of
Southwest Florida on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Jun 25, 3:36 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
336 PM EDT Tue Jun 25 2019

FLZ067-252015-
Inland Palm Beach County FL-
336 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
415 PM EDT...

* At 335 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near Lion
  Country Safari Park to near Loxahatchee NWR. Movement was west at
  15 mph.

* Nickel size hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Wellington, Lion Country Safari Park and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2638 8052 2677 8061 2676 8033 2647 8021
      2644 8023
TIME...MOT...LOC 1935Z 103DEG 13KT 2670 8039 2645 8029

BAXTER
Special weather statement, Jun 25, 3:52 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Miami FL
352 PM EDT Tue Jun 25 2019

FLZ073-075-174-252030-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
352 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 430 PM EDT...

* At 352 PM EDT, Doppler radar was tracking a strong thunderstorm
  near Mahogany Hammock, or 16 miles southwest of Homestead General
  Airport, moving southwest at 10 mph.

* Wind gusts up to 50 mph possible with this storm.

* Locations impacted include...
  Flamingo, Mahogany Hammock, Pa-Hay-
  Okee Overlook and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2513 8105 2543 8115 2550 8068 2533 8063
      2521 8082 2522 8083 2521 8083 2521 8085
      2520 8085 2520 8084 2513 8095 2513 8097
      2512 8100
TIME...MOT...LOC 1952Z 066DEG 9KT 2536 8078

MM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:45 AM EDTHeat AdvisoryMFLCollier, Monroe, Palm Beach16 hr
Jun 25, 3:36 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Jun 25, 3:52 PM EDTSpecial Weather StatementMFLMonroe38 min
Jun 25, 4:09 PM EDTSpecial Weather StatementMFLBroward51 min
Jun 25, 4:23 PM EDTSpecial Weather StatementMFLMonroe67 min
Jun 25, 4:27 PM EDTSpecial Weather StatementMFLBroward48 min
Jun 25, 4:29 PM EDTSpecial Weather StatementMFLBroward46 min
Jun 25, 4:57 PM EDTSpecial Weather StatementMFLBroward48 min
Jun 25, 5:03 PM EDTSevere Thunderstorm WarningMFLBroward27 min
Jun 25, 5:08 PM EDTSpecial Weather StatementMFLMonroe52 min
Jun 25, 5:10 PM EDTSpecial Weather StatementMFLMiami-Dade50 min
Jun 25, 5:28 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade, Monroe47 min
Jun 25, 5:44 PM EDTSpecial Weather StatementMFLMonroe46 min
Jun 25, 5:58 PM EDTSpecial Marine WarningMFL62 min
Jun 25, 6:25 PM EDTSpecial Marine WarningMFL95 min
Jun 25, 7:28 PM EDTSpecial Weather StatementMFLCollier47 min
Jun 25, 7:40 PM EDTSpecial Marine WarningMFL95 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.